I have been taking benzos for about 4 months, some days I can take up to 8-10 mgs of klonopin a day now i will obviously feel some withdrawals i know that but what i am asking is is there any way that i can maybe ween myself down slowly? And another thing is what will help with these withdrawals? Someone told me Catapres/Clonodine then someone also told me some kind of muscle relaxer like flexaril. I have heard more than one time the Catapres thing and I have been in rehabs where thats what they were giving so im thinking thats the route im going to take as im weening down... someone please tell me if i am even close to being right??? And one last thing, can you get addicted to Catapres and get sick if you dont take it anymore after taking it for a period of time? Someone please take time out of your day to please just answer these questions b/c I have no clue!!! Thanks soooo Much... Danielle Marie
Based on some of your wording I wonder if you shouldn't be looking into some serious recovery and getting a Dr to help you as well. A group like Teen Challenge (not just for teens) can help you over several months to stop abusing whatever, so the question "is it addicting" won't ever have to bd asked again. What addicts us, is us, not the substances (although Herion and Crack may be the exceptions because of the physical dependance they inflict).
Anyway, just a suggestion. Rather than inquire as to what drugs can help get off what other drugs, recovery with a goal of sobriety may be energy better spent. Whatever you do, best of luck to you. Hope this helps.
Catapres is not addicting. However; I do encourage you not to stop it cold turkey because of the rebound hypertension you can get upon sudden termination of this medication. For the Klonopin you need to get a doctor on board with you as you need a slow taper, cause if not you will go through benzo hell. Mention to your doctor to taper you off substituting Klonopin for Valium, because the valium has a longer half life, I do hope this has helped somewhat. Best wishes on your journey ... pamee
P.S... only being on it 4 months is in your favor... good luck
Hello bieberluver228. I went through two seperate detoxifications off from Benzodiazepines. Both done as an in patient. Often, in a case such as Klonopin, another benzodiazepine or anti-anxiety drug is given to help with the withdrawls which can be very serious on a physical point. I suggest that given your dose of Klonopin that you be hospitilized, to prevent for example a seizure. A very real possibility. If not, then sit down with your doctor and develop a taper plan, that will help ease the withdrawls. Regards, pledge
i must agree with the other posters. and pledge's idea of going inpatient is a great idea because of the possibility of seizures.
there is no way to taper without feeling withdrawal effects. but if you are in a rehab or detox center you may feel a little better.
attending AA or NA is also a great idea as your addiction needs addressing.
best wishes to you
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2009 • 2 answers
Posted 9 May 2010 • 5 answers
Posted 18 Oct 2010 • 4 answers
Posted 18 Sep 2014 • 21 answers
Posted 22 Mar 2015 • 3 answers